Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 51, NWS Austin/San Antonio, TX

June 30, 2006Real County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 30, 2006, 6:30 PM CDT for Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2006, 6:30 PM CDT (23:30 UTC)
Expired
Jun 30, 2006, 9:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Real County, TX

The radar

The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 302333
FFWEWX
TXC385-010230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT FRI JUN 30 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  REAL

* UNTIL 930 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN DEVELOPING ALONG THE FRIO RIVER ALONG FM 336 NORTH
  OF LEAKEY AND ALONG HIGHWAY 83 AND FM 1120 SOUTH OF LEAKEY.
  RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE INDICATED.

* THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER   
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2965 9999 2964 9965 2992 9962 2991 9999

$$
3 follow-up statements
000 
WGUS74 KEWX 010014
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 PM CDT FRI JUN 30 2006

TXC385-010230-
REAL TX-
712 PM CDT FRI JUN 30 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR REAL
COUNTY...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE NEARLY STATIONARY THUNDERSTORMS PRODUCING VERY HEAVY RAIN
OVER REAL COUNTY. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

LOW WATER CROSSINGS MAY BECOME FLOODED ON FM 336. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2965 9999 2964 9965 2992 9962 2991 9999

$$
000 
WGUS74 KEWX 010117
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
815 PM CDT FRI JUN 30 2006

TXC385-010230-
REAL TX-
815 PM CDT FRI JUN 30 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR REAL
COUNTY...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER REAL COUNTY. 
RAINFALL RATES WERE STILL ESTIMATED AT 1 TO 1.5 INCES AN HOUR
NORTH OF LEAKEY.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2965 9999 2964 9965 2992 9962 2991 9999

$$
000 
WGUS74 KEWX 010229
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 PM CDT FRI JUN 30 2006

TXC385-010238-
REAL TX-
928 PM CDT FRI JUN 30 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM CDT FOR REAL
COUNTY...

HEAVY RAINFALL HAS ENDED ACROSS REAL COUNTY. THE FLASH FLOOD WARNING WILL
BE ALLOWED TO EXPIRE.

LAT...LON 2965 9999 2964 9965 2992 9962 2991 9999

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:32 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 30, 3:32 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 PM CDT FRI JUN 30 2006

.DISCUSSION...CONVECTION AND ASSOCIATED TROPICAL MOISTURE IN THE
SOUTHWESTERN GULF WILL CONTINUE ADVECTING INTO SOUTH CENTRAL
TEXAS OVER THE NEXT SEVERAL DAYS AS AN UPPER LEVEL LOW STALLS
OUT OVER COAHUILA IN MEXICO...JUST WEST OF OUR WESTERN CWA. THIS LOW
WILL TEND TO PULL DEEP TROPICAL MOISTURE FROM THE SOUTH OVER OUR
AREA AND ALLOW HIGH PWATS (GENERALLY ABOVE 2 INCHES) OVER OUR
SOUTHERN COUNTY WARNING AREA (CWA) WELL INTO NEXT WEEK. MOIST LOW
LEVEL SOUTHERLY FLOW WILL INCREASE AND IMPINGE ALONG THE
ESCARPMENT TONIGHT AND SATURDAY GENERALLY ALONG AND NORTH OF I-90
WEST OF SAN ANTONIO. THIS FLOW WILL BECOME MORE PERPENDICULAR ALONG
EASTERN SECTIONS OF THE ESCARPMENT LATE TOMORROW AND SUNDAY. THE
BUOYANT TROPIC-LIKE ATMOSPHERE WILL BE AN EFFICIENT RAIN MAKER BUT
DUE TO A LACK OF FOCUS AND HIGH FLASH FLOOD GUIDANCE VALUES...A
FLASH FLOOD WATCH WILL NOT BE ISSUED AT THE PRESENT TIME. AS
GUIDANCE VALUES LOWER...A FLASH FLOOD WATCH MAY BE ISSUED TONIGHT
OR SATURDAY SO STAY TUNED. RIDGING BUILDS IN ACROSS THE AREA NEXT
THURSDAY SO PROBABILITIES SHOULD LOWER BY THEN BUT ATMOSPHERIC
MOISTURE WILL REMAIN HIGH.

FIRE WEATHER...
DUE TO INCREASING MOISTURE IN THE LOWER LEVELS OF THE ATMOSPHERE
AND INCREASING CHANCES FOR WETTING RAINS...THE FIRE WEATHER THREAT
WILL BE LOW LEADING UP TO THE 4TH OF JULY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  90  72  91 / 30 50 30 30
AUSTIN BERGSTROM INTL AIRPORT  70  89  69  90 / 30 50 30 30
DEL RIO INTL AIRPORT           74  90  73  90 / 60 60 60 20
SAN ANTONIO INTL AIRPORT       72  87  72  90 / 50 60 30 30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

02/25
Hazardous weather outlook, Jun 30, 5:52 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT FRI JUN 30 2006

TXZ171>173-183>194-202>209-217>225-228-011100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
552 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY
HEAVY RAINS ARE POSSIBLE FROM SHOWERS AND THUNDERSTORMS EXPECTED TO
DEVELOP MAINLY OVER THE SOUTHWESTERN HALF OF SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LOCALLY HEAVY RAINS ARE POSSIBLE ACROSS SOUTH CENTRAL TEXAS
SATURDAY...AND A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH INDEPENDENCE DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 30, 4:49 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
449 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      DEL RIO                 29.38N 100.90W
06/30/2006                   VAL VERDE          TX   PUBLIC

            WIDESPREAD STREET FLOODING REPORTED BY THE PUBLIC ALONG
            WITH MAJOR ACCIDENT DUE TO WATER COVERED ROADWAY.
            INFORMATION PERTAINING TO INJURIES IS UNKNOWN.

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:41 PM CDTFlash Flood WarningEWXVal Verde3 hr
Jun 30, 5:08 PM CDTFlash Flood WarningEWXDimmit3 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.